TITLE

Statin induced myopathy presenting as mechanical musculoskeletal pain observed in two chiropractic patients

AUTHOR(S)
Rodine, Robert J.; Tibbles, Anthony C.; Kim, Peter S. Y.; Alikhan, Neetan
PUB. DATE
March 2010
SOURCE
Journal of the Canadian Chiropractic Association;Mar2010, Vol. 54 Issue 1, p43
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Lipid lowering drugs, such as statins, are commonly used to treat approximately 10 million Canadians affected by hypercholesterolemia. The most commonly experienced side-effect of statin medication is muscle pain. Statin induced myopathy consists of a spectrum of myopathic disorders ranging from mild myalgia to fatal rhabdomyolysis. The following is a presentation of 2 cases of statin induced myopathy in patients presenting in a chiropractic setting. In addition, discussion will surround the mechanism, predisposing risk factors and frequency of statin induced myopathy while highlighting the role that chiropractors and other manual therapists may play in its recognition and management.
ACCESSION #
49815340

 

Related Articles

  • U.S. Prescribing Information for Simvastatin Revised to Include New Limits on the Use of the Highest Dose -- 80 mg -- and Updated Drug Interaction Information.  // Biomedical Market Newsletter;6/9/2011, p29 

    The article reports on the announcement of MERCK & Co. Inc. regarding the changes in the prescription information on the dosage of simvastatin and its use with other medicine. It states that the changes followed the review of U.S. Food and Drug Administration (FDA) of the use of simvastatin that...

  • Statin Myopathy. Lehman, James J. // ACA News (American Chiropractic Association);Apr2015, Vol. 11 Issue 3, p20 

    The article offers information on statin myopathy and its evaluation and diagnosis by chiropractic physicians. Topics include how a doctor of chiropractic (DC) focuses on nonpharmacologic therapeutics, the Statin Therapy Guidelines by the U.S. Centers for Disease Control and Prevention, and the...

  • Statin Induced Myopathy and Myalgia: Time Trend Analysis and Comparison of Risk Associated with Statin Class from 1991-2006. Molokhia, Mariam; McKeigue, Paul; Curcin, Vasa; Majeed, Azeem // PLoS ONE;2008, Vol. 3 Issue 6, p1 

    Background: Statins are widely used as a cholesterol lowering medication, reduce cardiovascular mortality and morbidity in high risk patients; and only rarely cause serious adverse drug reactions (ADRs). UK primary care databases of morbidity and prescription data, which now cover several...

  • Safety labelling changes for statins.  // Reactions Weekly;3/10/2012, Issue 1392, p2 

    The article reports on the announcement by the U.S. Food and Drug Administration (FDA) on February 28, 2012 of safety changes to the labelling of statins regarding the associated risks of liver injury, cognitive disorders and hyperglycemia. On March 1, 2012, the FDA also a drug safety...

  • The Authors' Reply. Giannoglou, George D.; Koskinas, Konstantinos C.; Chatzizisis, Yiannis S. // Drug Safety;2010, Vol. 33 Issue 5, p436 

    A response by George D. Giannoglou, Konstantinos C. Koskinas and Yiannis S. Chatzizisis to a letter to the editor by Dr. Andrew J. Brown about their article "Risk factors and drug interactions predisposing to statin-induced myopathy: implications for risk assessment, prevention and treatment"...

  • Statins and ciclosporin: risk of myopathy.  // WHO Drug Information;2012, Vol. 26 Issue 3, p267 

    The article reports on research which was conducted in New Zealand and found that patients taking a statin with the drug ciclosporin may be at increased risk of statin-related adverse events, including myopathy.

  • Statins, macrolides and rhabdomyolysis.  // Australian Journal of Pharmacy;Dec2010, Vol. 91 Issue 1087, p39 

    The article focuses on the reports received by the Therapeutic Goods Administration (TGA) as of July 2010, which show that 80% of the patients who received statin and macrolide antibiotic had at least one risk factor for myopathy.

  • Other Statin Drugs May Share Baycol's Rare Side Effect. Napoli, Maryann // HealthFacts;Oct2001, Vol. 26 Issue 10, p3 

    Reports that other statin drugs may share the side effects of Baycol, a cholesterol-lowering drug from Bayer AG which was withdrawn from the market due to a rare muscle-damaging side effect.

  • Debunking a Medical Myth.  // Review of Optometry;11/15/2009, Vol. 146 Issue 11, p77 

    The article provides an answer to a question regarding the possible side effects and significance of Restasis in the increase of plasma concentrations of the statins.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics